Alert archive / Washington / High Wind Watches in 2007

High Wind Watch 1, NWS Spokane, WA

January 6, 2007Chelan County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this high wind watch at Jan 6, 2007, 3:19 PM PST for Chelan County, Douglas County, Grant County, Washington. It took effect at Jan 7, 2007, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 3:19 PM PST (23:19 UTC)
In effect from
Jan 7, 2007, 9:00 AM PST
Expired
Jan 6, 2007, 8:54 PM PST
In force
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 062319
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
319 PM PST SAT JAN 6 2007

A VERY STRONG STORM WILL TRACK THROUGH SOUTHERN BRITISH COLUMBIA
ON SUNDAY...PUSHING A COLD FRONT THROUGH THE INLAND NORTHWEST.
THIS FRONT WILL BRING STRONG WINDS TO MUCH OF THE AREA. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR OVER EXPOSED RIDGES AND IN
THE IMMEDIATE LEE OF THE CASCADES.

IDZ002-003-026-WAZ032>036-070730-
/O.NEW.KOTX.WI.Y.0002.070107T1700Z-070108T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
319 PM PST SAT JAN 6 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY. 

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BY MID-MORNING ACROSS
MUCH OF EASTERN WASHINGTON AND NORTH IDAHO. SUSTAINED SPEEDS OF 25
TO 35 MPH ARE ANTICIPATED WITH GUSTS AS HIGH AS 45 MPH. THE WINDS
WILL IMPACT MUCH OF THE COLUMBIA BASIN...THE SPOKANE AND COEUR
DALENE AREA...AS WELL AS THE PALOUSE AND LEWISTON. BY EARLY
EVENING THE WINDS WILL BEGIN TO DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAZ041-044-070730-
/O.NEW.KOTX.HW.A.0001.070107T1700Z-070108T0200Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
319 PM PST SAT JAN 6 2007

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. 

VERY STRONG WINDS COULD IMPACT THE WENATCHEE AREA AND WATERVILLE
PLATEAU AFTER 9 AM SUNDAY MORNING AND CONTINUE THROUGH THE
AFTERNOON. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH ARE POSSIBLE
WITH GUSTS APPROACHING 60 MPH.


A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS76 KOTX 070454
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
854 PM PST SAT JAN 6 2007

.A VERY STRONG STORM WILL TRACK THROUGH SOUTHERN BRITISH COLUMBIA
SUNDAY...PUSHING A COLD FRONT THROUGH THE INLAND NORTHWEST. THIS
FRONT WILL BRING STRONG WINDS TO MUCH OF THE AREA. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR OVER EXPOSED RIDGES AND IN THE
IMMEDIATE LEE OF THE CASCADES.


WAZ041-044-071300-
/O.UPG.KOTX.HW.A.0001.070107T1700Z-070108T0200Z/
/O.NEW.KOTX.HW.W.0001.070107T1700Z-070108T0300Z/
WENATCHEE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD
854 PM PST SAT JAN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG WESTERLY WINDS WILL DEVELOP IN THE WENATCHEE AREA AND
WATERVILLE PLATEAU BY MID MORNING SUNDAY AND CONTINUE THROUGH THE
AFTERNOON. WIND SPEEDS OF 35 TO 45 MPH ARE ANTICIPATED WITH GUSTS
APPROACHING 60 MPH. THE WINDS WILL TAPER OFF IN THE EARLY EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ002-003-026-WAZ032>036-071300-
/O.CON.KOTX.WI.Y.0002.070107T1700Z-070108T0300Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
854 PM PST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY. 

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP BY MID-MORNING ACROSS
MUCH OF EASTERN WASHINGTON AND NORTH IDAHO. SUSTAINED SPEEDS OF
25 TO 35 MPH ARE ANTICIPATED WITH GUSTS AS HIGH AS 45 MPH. THE
WINDS WILL IMPACT MUCH OF THE COLUMBIA BASIN...THE SPOKANE AND
COEUR DALENE AREA...AS WELL AS THE PALOUSE AND LEWISTON. BY
EARLY EVENING THE WINDS WILL BEGIN TO DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind watch went out at Jan 6, 2:53 PM PST, 26 minutes earlier.

Area forecast discussion, Jan 6, 2:53 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
253 PM PST SAT JAN 6 2007

.SYNOPSIS...AN ACTIVE AND UNSETTLED WINTER WEATHER REGIME WILL
CONTINUE OVER THE INLAND NORTHWEST THROUGH NEXT WEEK.

&&

.DISCUSSION...
TONIGHT...FCST FOCUS WILL BE TIMING THE BEGINNING OF SNOW MOVING IN
FROM THE W LATE TONIGHT. ISOLATED SNOW SHOWERS WILL FALL ACROSS THE
HIGHEST PEAKS ALONG THE BITTERROOT CREST THE FIRST COUPLE HOURS OF
THIS EVENING AS THE POST COLD-FRONT VORT MAX RAPIDLY EXITS E INTO
THE NRN ROCKIES. FOLLOWING THIS...A DRASTIC CHANGE IN WX REGIME
WILL TAKE PLACE AS THE CYCLONE NOW IN THE GULF OF ALASKA MOVES FULLY
INTO BC BY SUNDAY. DECENT FETCH OF MOISTURE ALONG THE COLD-FRONTS
WARM CONVEYOR BELT WILL AIM DIRECTLY AT VANCOUVER ISLAND AND NW WA
BY 12Z SUNDAY. THIS COMBINED WITH WAA/IMPLIED ASCENT ALONG WARM-
FRONT THAT MOVES THRU ERN WA OVERNIGHT WILL INCREASE THE CHC OF
PRECIP CONSIDERABLY OVERNIGHT. WILD-CARD WILL BE THE ANTECEDENT COLD
AND DRY AIR MASS NOW OVER THE REGION BEHIND THIS MORNINGS COLD-
FRONT. THO LARGE-SCALE FORCING FOR ASCENT INCREASES STEADILY
OVERNIGHT...ALL GUIDANCE AGREES THAT A SIGNIFICANT DRY LYR WILL
NEED TO BE SATURATED...OR MOISTURE ADVECTED IN TO REPLACE IT...
BEFORE ANY SIGNIFICANT THREAT OF SNOW WILL MATERIAL. PER FCST
SOUNDINGS...DEPTH OF THIS DRY LYR WILL DECREASE FROM ABOUT 9K FT TO
LESS THAN 2K FT DEEP BY 12Z SUNDAY FOR MUCH OF ERN WA. THAT SAID...
WE KEPT WITH FCST OF STEADILY INCREASING POPS OVERNIGHT...BUT DID
NOT PRODUCE ACCUMULATING SNOWS UNTIL AFTER 6Z FOR THE CASCADES...
AND NOT UNTIL 9Z FOR TOWNS/MTNS N OF A LINE FROM KGEG TO KMWH. LOW-
LEVEL FLOW DOES NOT BACK DRAMATICALLY IN ADVANCE OF THE APPROACHING
WARM-FRONT PARTLY IN RESPONSE TO THE SHORT WAVE-LENGTH BETWEEN THIS
MORNINGS WAVE AND SUNDAYS INBOUND WAVE. HOWEVER...SFC-850MB FLOW
DOES BECOME ALMOST DUE SLY BRIEFLY FOR THE OKANOGAN VLY AFT 8Z
TONIGHT. WE HAVE THUS INCREASED POPS AND ADDED SOME MINOR
ACCUMULATIONS BY 12Z SUNDAY...BUT HAVE NOT INTRODUCED ADVSY-LEVEL
ACCUMULATIONS. BZ

SUNDAY AND SUNDAY NIGHT...POWERHOUSE STORM NUMBER TWO WILL
PROVIDE THE FOCUS FOR THE WEATHER DURING THIS PERIOD. THE STORM IS
CURRENTLY WRAPPING UP OVER THE GULF OF ALASKA WITH A NICE TAP OF
SUB-TROPICAL MOISTURE RIDING UNDERNEATH IT. AT 18Z...AMSU IMAGERY
SHOWED A DEEP TAP OF MOISTURE EXTENDING FROM JUST WEST OF HAWAII TO
AROUND 50N/140W. THE 12Z MODELS ARE HANDLING THIS FETCH QUITE WELL
AS SUGGEST IT WILL BE IMPINGING ONTO THE CASCADES BY MIDNIGHT AS
THE PARENT LOW SHIFTS INLAND.

WHILE THE TRACK AND DEPTH OF THIS STORM WILL BE SIMILAR TO LAST
NIGHTS SYSTEM...THERE WILL BE SEVERAL DIFFERENCES WHICH WILL
LIKELY PROVE NOTEWORTHY. FIRST...THIS SYSTEM WILL CONTAIN A BIT
MORE MOISTURE PER THE PRECIPITABLE WATER PROGS AND LATEST AMSU
IMAGERY. THIS COULD POTENTIALLY LEAD TO MORE PRECIPITATION OVER
OROGRAPHICALLY FAVORED AREAS...HOWEVER UNLIKE THE LAST SYSTEM THIS
ONE WILL LACK THE POTENTIAL INSTABILITY WITH THE UPPER JET BEING
PUSHED INTO SOUTHERN BC. THUS THE EXPECTED VERTICAL MOTIONS WILL
BE POTENTIALLY MORE SHALLOW THAN LAST NIGHTS SYSTEM. ALSO WE WOULD
EXPECT TO SEE FAR LESS POST FRONTAL PRECIPITATION.

ANOTHER DIFFERENCE IS THE THERMAL FIELDS. DUE TO GOOD MIXING
TODAY...SURFACE TEMPS HAVE CLIMBED WELL ABOVE FREEZING AT MOST
LOCATION. ALTHOUGH WE WOULD EXPECT TO SEE FALLS OVERNIGHT...THE
FASTER THE CLOUDS COME IN FROM THE NEXT SYSTEM THE MILDER THE
TEMPS WILL BE BEFORE THE ONSET OF THE PRECIPITATION. TO A CERTAIN EXTENT THIS
WILL BE OVERCOME BY WET-BULB COOLING. ALSO THE 850 MB TEMPS FIELDS
WILL WARM ABOVE 0C OVER MOST OF THE CWA AFTER 18Z AS THE UPPER
LEVEL JET PUSHES NORTH AND THE SFC COLD FRONT RAMBLES THROUGH IN
THE AFTERNOON. LIKE LAST NIGHTS SYSTEM...THE FRONT SHOULD EASILY
BE ABLE MIX UP TO THAT LEVEL...PUSHING TEMPS WELL ABOVE FREEZING
AND OVER THE VALUES FORECAST BY MOS. ANY THREAT OF ACCUMULATING
SNOWS IN THE VALLEYS WILL BE ERASED BY 18Z OVER MOST VALLEY
LOCATIONS SAVE THE PROTECTED ONES NEAR THE CASCADE CREST AND ALONG
THE CANADIAN BORDER. VALLEY LOCATIONS...EXCEPT THOSE PREVIOUSLY
MENTIONED WILL SEE LESS THAN ADVISORY CRITERIA.

FINALLY THE WIND FIELDS ARE ON PAR WITH LAST NIGHTS SYSTEM FOR ALL
LOCATIONS...EXCEPT IN THE LEE OF THE CASCADE CREST. THE STRONG
ZONAL FLOW THROUGH THE MID-ATMOSPHERE IS EXPECTED TO PRODUCE A
VERY STRONG LEE-SIDE TROF JUST EAST OF THE SPINE OF THE CASCADES.
60-90M WINDS OFF THE WRF AND MM5 SHOW SPEEDS OF 50-70KTS EXTENDING
FROM THE METHOW VALLEY THROUGH WENATCHEE AND DOWN TO THE KITTITAS
VALLEY. WHILE THIS LOOKS A LITTLE STRANGE...CONSIDERING THE
PRESENCE OF THE UPPER LEVEL JET OVER SOUTHERN BC...IT SHOULD NOT
BE IGNORED DUE TO ITS PERSISTENT FORECAST. FOR NOW WE WILL GO WITH
A HIGH WIND WATCH FOR THE WENATCHEE AND WATERVILLE PLATEAU AREAS.
ELSEWHERE...POTENTIAL SPEEDS ACROSS MOST OF THE INLAND NW WILL
MEET WIND ADVISORY CRITERIA...SIMILAR TO LAST NIGHT.

THINGS WILL BEGIN TO SETTLE DOWN RAPIDLY SUNDAY NIGHT AS THE
PARENT LOW MOVES WELL TO THE EAST AND THE GRADIENTS BEGIN TO LAX.
SINCE POST FRONTAL INSTABILITY WILL BE LIMITED...WE WILL NOT HOLD ONTO
HIGH POPS THROUGH THE NIGHT. IN FACT BY MORNING...SUSPECT THERE
WONT BE MUCH LEFT TO SEE ON THE SPOKANE RADAR SCOPE. FX

MONDAY THROUGH SATURDAY...HAVE FOLLOWED THE GFS SOLUTION DURING
THIS TIME FRAME GIVEN ITS GOOD RUN TO RUN CONTINUITY. 12
ECMWF/UKMET MODEL RUNS ALL MATCH GFS WELL. MAIN STORY WILL BE COLD
ARCTIC AIR INVADING THE REGION ON WEDNESDAY. PRIOR TO
THIS...WESTERLY FLOW WILL BE OVER THE AREA MONDAY WITH PRIMARILY
DRY CONDITIONS WITH A COLD FRONT LOCATED OFF THE NORTHERN TIP OF
VANCOUVER ISLAND. ON MONDAY NIGHT...A SURFACE LOW WILL STRENGTHEN
OVER SOUTHERN BRITISH COLUMBIA IN AN AREA OF FAVORABLE UPPER JET
SUPPORT ALONG THE FRONT. THIS WILL ALLOW TIGHTENING OF SURFACE
PRESSURE GRADIENTS ACROSS THE AREA AHEAD OF THE COLD FRONT. A
COMBINATION OF GOOD LOW LEVEL MIXING AND PREFRONTAL WARMING WILL
ALLOW FOR MILD TEMPERATURES ON TUESDAY. THE COLD FRONT WILL THEN
MOVE THROUGH THE AREA LATE TUESDAY AND TUESDAY NIGHT WITH STRONG
COLD AIR ADVECTION BEHIND THE FRONT AS 850MB TEMPS DROP FROM ABOUT
10C BEHIND THE FRONT. PRECIPITATION WILL ALSO TAPER OFF BEHIND THE
FRONT EXCEPT NEAR THE CASCADE CREST AND IDAHO PANHANDLE MOUNTAINS
WHERE UPSLOPE FLOW WILL KEEP SNOW SHOWERS PERSISTING.

ON WEDNESDAY...UPPER HIGH PRESSURE WILL AMPLIFY OFF THE
COAST...RESULT IN A DEEP NORTHERLY FLOW OVER THE AREA. THIS WILL
ALLOW AN ARCTIC FRONT TO MOVE SOUTH FROM BRITISH
COLUMBIA...BRINGING DRIER AND COLD CONDITIONS. THURSDAY NIGHT
LOOKS ESPECIALLY COLD AS SURFACE HIGH PRESSURE SETTLED OVER THE
AREA FOR DIMINISHING WINDS WITH MOSTLY CLEAR SKIES. FRIDAY NIGHT
MAY BE JUST AS COLD...BUT GFS SUGGEST SOME INCREASE IN CLOUD COVER
FROM THE NORTHWEST AS THE NEXT POSSIBLE SYSTEM IMPACTS THE AREA
SATURDAY. CONFIDENCE IN SYSTEM IMPACTING THE AREA IS LOW GIVEN
MODEL INCONSISTENCY FOR THIS PERIOD...SO KEPT POPS LOW.
TEMPERATURES FROM WEDNESDAY THROUGH SATURDAY WILL BE WELL BELOW
NORMAL. JW

&&

.AVIATION...STRONG DRY AIR ADVECTION BEHIND THIS MORNINGS COLD
FRONT HAS PRODUCED SUNNY SKIES FOR THE COLUMBIA BASIN...BUT HAS
KEPT SFC WINDS RATHER STRONG FROM THE W AT 18-28KT. WINDS TO
DECREASE STEADILY TODAY AS COLD FRONT MOVES RAPIDLY E OUT OF THE
REGION. LCL STRATUS CEILINGS FROM KLWS TO KPUW WILL BE POSSIBLE THIS
AFTERNOON UNDER SOMEWHAT MOIST WLY UPSLOPE FLOW BRIEFLY BEFORE
CLEARING SKIES TAKE OVER EARLY THIS EVENING. -SHSN WILL PERSIST
THROUGH 03Z SUNDAY FOR THE MTNS FROM KBOI TO KLWS...INCLUDING KMYL...
WITH MVFR VIS AND CIGS COMMON. FOR THE PASSES ALONG THE CASCADES...
EXTENSIVE OBSCURATIONS IN CLOUDS AND PRECIP WILL LINGER THROUGH MOST
OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        27  42  26  34  28  39 /  50  80  10  10  10  30
COEUR DALENE  26  42  26  33  29  39 /  50  90  10  10  10  30
PULLMAN        27  44  32  36  29  43 /  30  80  20  10  10  20
LEWISTON       32  48  34  44  32  48 /  20  60  30  10  10  20
COLVILLE       24  37  23  34  26  38 /  60  90  10  10  20  40
SANDPOINT      26  36  26  34  29  38 /  30  90  30  20  20  40
KELLOGG        26  37  28  33  28  38 /  30  90  50  30  20  40
MOSES LAKE     27  43  30  35  30  43 /  30  30  10  10  10  10
WENATCHEE      27  45  28  36  28  42 /  50  50  10  10  10  20
OMAK           26  40  25  31  28  38 /  70  50  10  10  10  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 AM TO 7 PM PST SUNDAY FOR COEUR DALENE
     AREA...IDAHO PALOUSE...LEWISTON AREA.

     WINTER STORM WARNING FROM 1 AM TO 10 PM PST SUNDAY FOR CENTRAL
     PANHANDLE MOUNTAINS...NORTHERN PANHANDLE.

WA...SNOW AND BLOWING SNOW ADVISORY FROM 1 AM TO 1 PM PST SUNDAY FOR
     OKANOGAN HIGHLANDS.

     WIND ADVISORY FROM 9 AM TO 7 PM PST SUNDAY FOR LOWER GARFIELD
     AND ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE AREA...
     UPPER COLUMBIA BASIN...WASHINGTON PALOUSE.

     WINTER STORM WARNING FROM 1 AM TO 10 PM PST SUNDAY FOR
NORTHEAST      MOUNTAINS.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR      WATERVILLE PLATEAU...WENATCHEE AREA.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM PST SUNDAY
     FOR EAST SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Jan 6, 11:34 AM PST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1134 AM PST SAT JAN 6 2007

IDZ001-004-WAZ037-042-071945-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1134 AM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
     AFTERNOON FOR NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE
     MOUNTAINS...NORTHEAST MOUNTAINS...EAST SLOPES NORTH CASCADES

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT A BRIEF BREAK IN THE THREAT OF SNOW THE REST OF TODAY AND
MUCH OF TONIGHT BEFORE THE NEXT PACIFIC STORM BRINGS ANOTHER ROUND
OF SNOW...RAIN AND WIND TO THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG WINTER STORM WILL MOVE INTO THE AREA ON SUNDAY.
THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS AND
STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.

IDZ002-003-026-027-WAZ031>036-038-041-043-044-071945-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
REPUBLIC...INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
1134 AM PST SAT JAN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY WEATHER WILL DECREASE STEADILY DURING THE DAY...BECOMING
LIGHT FOR MOST SITES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG WINTER STORM WILL LIKELY MOVE INTO THE AREA ON
SUNDAY. THIS WILL POTENTIALLY BRING ANOTHER PERIOD OF HEAVY SNOWS
AND STRONG WINDS TO THE SAME AREAS SUBJECT TO TODAY AND TONIGHTS
STORM. BY MIDWEEK...MUCH COLDER AIR IS EXPECTED TO SURGE INTO THE
INLAND NORTHWEST FROM CANADA.

In the hours before

Local storm report, Jan 6, 11:48 AM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1148 AM PST SAT JAN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     SNOW             5 NNW CURLEW            48.95N 118.63W
01/06/2007  M3.0 INCH        FERRY              WA   TRAINED SPOTTER

1037 AM     HEAVY SNOW       3 NW MAZAMA             48.61N 120.43W
01/06/2007  M13.0 INCH       OKANOGAN           WA   TRAINED SPOTTER

1045 AM     HEAVY SNOW       17 N LEAVENWORTH        47.84N 120.66W
01/06/2007  M10.0 INCH       CHELAN             WA   TRAINED SPOTTER

1048 AM     NON-TSTM WND GST 20 E OROVILLE           48.94N 118.99W
01/06/2007  M0.00 MPH        OKANOGAN           WA   TRAINED SPOTTER

            30-40 MPH GUSTS

1100 AM     HEAVY SNOW       3 WNW CARLTON           48.26N 120.17W
01/06/2007  M5.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

1100 AM     HEAVY SNOW       12 SE TWISP             48.24N 119.93W
01/06/2007  M5.0 INCH        OKANOGAN           WA   TRAINED SPOTTER

1100 AM     HEAVY SNOW       4 NW CARLTON            45.34N 123.23W
01/06/2007  M5.0 INCH        YAMHILL            OR   TRAINED SPOTTER

            SMITH CANYON, 4.5 MILES NW OF CARLTON

&&

MMAAS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:09 AM PSTWinter Storm WatchOTXPend Oreille, Spokane, Stevens11 hr
Jan 6, 3:19 PM PSTSnow and Blowing Snow AdvisoryOTXFerry, Okanogan22 hr
Jan 6, 3:19 PM PSTWind AdvisoryOTXAdams, Asotin, Douglas, Garfield, Grant, Lincoln and 3 more28 hr
Jan 6, 3:19 PM PSTWinter Storm WarningOTXPend Oreille, Spokane, Stevens31 hr

Nearby

High Wind Watches in Washington, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.